Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 7, NWS Lubbock, TX

March 27, 20149 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 27, 2014, 10:45 AM CDT for 9 counties in Texas. It took effect at Mar 27, 2014, 11:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 10:45 AM CDT (15:45 UTC)
In effect from
Mar 27, 2014, 11:00 AM CDT
Expired
Mar 27, 2014, 3:00 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-217 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS74 KLUB 271545
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1045 AM CDT THU MAR 27 2014

TXZ021>025-027>030-272000-
/O.NEW.KLUB.DU.Y.0003.140327T1600Z-140327T2000Z/
/O.NEW.KLUB.WI.Y.0007.140327T1600Z-140327T2000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY
1045 AM CDT THU MAR 27 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* WINDS...WEST WINDS FROM 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITY...BELOW A MILE IN MANY AREAS FROM BLOWING DUST.

* IMPACTS...WIDESPREAD REDUCED VISIBILITIES FROM BLOWING DUST ARE
  EXPECTED...WITH LOCAL AREAS SHARPLY REDUCED NEAR OPEN FIELDS.
  TRAFFIC ALONG THE NORTH-SOUTH ORIENTED ROADWAYS WILL EXPERIENCE
  STRONG CROSS WINDS. LOOSE OBJECTS WILL BE BLOWN BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
167 
WWUS74 KLUB 272004
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT THU MAR 27 2014

TXZ021>025-027>030-272115-
/O.EXP.KLUB.DU.Y.0003.000000T0000Z-140327T2000Z/
/O.EXP.KLUB.WI.Y.0007.000000T0000Z-140327T2000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY
304 PM CDT THU MAR 27 2014

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

EARLIER STRONG WINDS HAVE SUBSIDED SLIGHTLY ACROSS THE EXTREME
SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. GUSTY WESTERLY
WINDS FROM 20 TO 30 MPH STILL WILL CREATE AREAS OF BLOWING DUST
WITH VISIBILITIES AT TIMES BELOW 3 MILES UNTIL LATE THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 6:26 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Mar 27, 6:26 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
626 AM CDT THU MAR 27 2014

.AVIATION...
PRIMARY CONCERN TODAY WILL BE WINDS. THERE EXIST SOME LOW STRATUS
LINGERING ABOUT BOTH TERMINALS THOUGH THOSE CONCERNS SHOULD NO
LONGER BE A FACTOR AFTER ABOUT 1230Z WHEN THE DRYLINE PUSHES
THROUGH BOTH TERMINALS. WHILE WINDS ARE EXPECTED TO BE IN THE
25 KT RANGE AT KLBB...DUST WAS LOFTED QUITE READILY LAST EVENING
WITH LESSER SPEEDS AND THIS IS REFLECTED IN THE TAF AS THE WINDS
PICK UP LATER THIS MORNING. THAT SAID...DUST VISIBILITY REDUCTIONS
ARE OFTEN QUITE TRICKY TO FCST.

&&

.PREV DISCUSSION... /ISSUED 258 AM CDT THU MAR 27 2014/

SHORT TERM...
HAT APPEARED YESTERDAY AS A FAIRLY EASY DECISION FOR FIRE WEATHER
AND WIND SPEEDS HAS BECOME MORE COMPLEX THIS MORNING.  ZONAL FLOW
EXISTS OVER MUCH OF THE CONUS THIS MORNING WITH A MID LEVEL TROUGH
APPROACHING WEST TEXAS FROM THE WEST.  OVERALL...THE TIMING OF THIS
SYSTEM IS A BIT FASTER THAN PREVIOUSLY ANTICIPATED.  THIS WOULD
SUGGEST THAT THE OVERSPREADING OF HIGHEST UL WIND WOULD OCCUR BEFORE
BEST DIURNALLY DRIVEN MIXING OCCURS THIS AFTERNOON.  EMBEDDED MID
LEVEL SPEED MAX INDICATED ON THE NAM BUT MISSED ON OBJECTIVE RAOBS
ANALYSIS IS EVIDENT ON WV IMAGERY ACROSS ERN AZ AND WRN NM.  GIVEN
PERSISTENCE...THIS FEATURE SHOULD BE ABEAM OUR CWFA BY 12Z AND
EXITING ACROSS OK BY 18Z. HAD THIS MAX DELAYED BY 6 HOURS...WE
WOULD LIKELY BE DEALING WITH A HIGH WIND WARNING DAY. THE DRYLINE
LOOK TO HAVE MADE IT ABOUT AS FAR WEST AS IT IS GOING TO GET AS OF
07Z AND PRESSURE FALLS ARE NOTED TO THE EAST OF THE BOUNDARY...
THUS...IT SHOULD BE ON THE MOVE SOON. LOW STRATUS HAS MANAGED TO
WORK ITS WAY INTO THE CENTRAL SOUTH PLAINS BUT THIS SHOULD EASILY
SCOUR QUICKLY WITH THE EASTWARD ADVANCING DRYLINE. HIGH LEVEL
CLOUDINESS ASSOCIATED WITH THE AFOREMENTIONED JET MAX SHOULD HELP
LIMIT MIXING BEFORE 18Z WITH A CLEARING TREND UNTIL LATE THIS
AFTERNOON.

GIVEN ALL THIS...WILL GO AHEAD AND UPGRADE ENTIRE CWA TO RED FLAG
WARNING FOR LATE THIS MORNING UNTIL 00Z AS WINDS SHOULD BE ON THEIR
WAY DOWN.  WITH REGARD TO WIND ADVISORY POTENTIAL...THAT IS A BIT
MORE COMPLEX.  HEREFORD/HOBBS SODAR INDICATES 50KT WINDS RIGHT OFF
THE DECK THOUGH THAT IS MORE ASSOCIATED WITH THE LLJ INVOF THE
DRYLINE AND SUSPECT THAT WE WILL SEE THAT EASE THROUGH SUNRISE.  AS
THE SUN STARTS TO MIX THE LOWER LEVELS...WILL CLOSELY MONITOR
ISOTACH TRENDS.  THE UPPER LEVEL CLOUDS OVER NM WILL INHIBIT MIXING
TO SOME EXTENT DURING THE PERIOD OF PEAK WINDS ALOFT.
HOWEVER...THESE SHOULD CLEAR THE AREA AROUND 18Z.  WHILE THE WIND
MAX EXITS...MORE EFFICIENT THERMAL PROFILES SHOULD ENABLE THE SPEEDS
TO STAY UP MUCH OF THE AFTERNOON.  CONFIDENCE IN ADVISORY CRITERIA
IS NOT SUFFICIENT AS OF 08Z...BUT WE SHALL SEE.

AFTER DARK...WINDS SHOULD DIMINISH QUICKLY LEADING TO A PLEASANT AND
SEASONABLY COOL NIGHT.

LONG TERM...
TODAY/S WINDY...DUSTY AND CRITICAL FIRE WEATHER HIGHLIGHTS...WILL BE
FOLLOWED BY A MUCH QUIETER DAY TOMORROW...THOUGH ANOTHER /WEAKER/ UA
DISTURBANCE PROGRESSING EWRD ACROSS THE CENTRAL PLAINS WILL SEND
DOWN A BACKDOOR COLD FRONT TO ACROSS THE ROLLING PLAINS. THE ANEMIC
FRONT IS ANTICIPATED TO BECOME QUASI-STATIONARY ACROSS THE ERN ZONES
DURING THE MORNING HOURS...BEFORE FINALLY MAKING ITS WAY TO THE
REMAINDER OF CWA BY THE OVERNIGHT HOURS. THUS...ONLY A SLIGHT COOL
DOWN IS EXPECTED WITH HIGHS IN THE 60S AND 70S. OVER THE
WEEKEND...UL HEIGHT FIELDS WILL INCREASE COURTESY OF THE PASSAGE OF
A LOW AMPLITUDE UA RIDGE. THIS BEING COUPLED WITH THE RETURN OF
BREEZY /15-20 MPH/ SFC SRLY FLOW WILL LEAD TO HIGHS WARMING NICELY
INTO THE 70S AND 80S...WITH SUNDAY BEING THE WARMEST AND BREEZIEST
OF THE TWO DAYS.

AN UA DISTURBANCE EJECTING OUT OF THE CENTRAL ROCKIES TO ACROSS THE
CENTRAL PLAINS MONDAY WILL CAUSE THE IMPINGEMENT OF ANOTHER DRY AND
WEAK COLD FRONT BY THE MORNING HOURS. HENCE...TEMPS WILL ONLY BE
SLIGHTLY TEMPERED /70S/. THEREAFTER...THINGS COULD BECOME INTERESTING
AS ANOTHER BROAD UA LOW NEARS THE CENTRAL ROCKIES TUESDAY...LEADING
TO FLOW ALOFT TO BACK TO A SWRLY FLOW. CONCURRENTLY...THE SOUTHERN
PLAINS AND ROLLING PLAINS WILL BECOME ENCOMPASSED BY AN UPSLOPE SFC
REGIME WHICH WILL ALLOW THE GRADUAL RETURN OF LOW LEVEL MOISTURE
/PROGGED PWATS OF 0.50-0.80 INCHES BY TUESDAY MORNING/. AS THE
AFOREMENTIONED UA DISTURBANCE NEARS THE CENTRAL PLAINS...ITS PACIFIC
FRONT WILL PUSH INTO THE WRN ZONES AND THE AN OBVIOUS DRYLINE WILL
COMMENCE TO TAKE SHAPE /SHARPENING ACROSS THE CAPROCK BY THE AFTN/.
MODELS CONTINUE TO HINT AT DRYLINE CONVECTION BY THE AFTN OFF THE
CAPROCK...SINCE PWATS ARE ANTICIPATED TO INCREASE TO AOA 1.00 INCH
THERE. HAVE INCREASED POPS TO JUST BELOW MENTIONABLE LEVELS OFF THE
CAPROCK TUESDAY ESPECIALLY SINCE THIS IS DAY 6 THAT WE ARE TALKING
ABOUT...THOUGH IF MODELS CONTINUE TO SHOW THIS TREND...CATEGORICAL
POPS WILL BE WARRANTED. AS THE UA DISTURBANCE PROGRESSES EWRD...SO
WILL ITS PACIFIC FRONT/DRYLINE...WITH IT BEING LOCATED EAST OF THE
CWA BY WEDNESDAY EVENING...MAKING WAY FOR ANOTHER COLD FRONT THAT
NIGHT. AS A RESULT...EXPECT COOLER CONDITIONS TOWARDS THE END OF THE
WEEK /60S/.

FIRE WEATHER...
TIMING OF UPPER LEVEL DISTURBANCE IS ABOUT 6 HOURS TOO EARLY AS
COMPARED TO THE SOUTH PLAINS OUTBREAK PATTERN...THOUGH WE DO EXPECT
TO CLICK OFF A FAIR NUMBER OF RED FLAG MINUTES FROM A METEOROLOGICAL
STANDPOINT.  DESPITE YESTERDAY/S RAINS...FUELS ARE QUITE VOLATILE
AND NEAR THE 90TH PERCENTILE ON ERC/S.  WITH 20 FT WINDS IN THE 20-30
MPH RANGE THIS AFTERNOON AND RH NEAR 10 PCT...CONCERNS CERTAINLY
JUSTIFY RED FLAG WARNING BASED ON AVAILABLE DATA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        71  37  68  32  72 /   0   0   0   0   0
TULIA         73  42  68  35  73 /   0   0   0   0   0
PLAINVIEW     74  42  71  36  72 /   0   0   0   0   0
LEVELLAND     75  43  73  35  74 /   0   0   0   0   0
LUBBOCK       76  42  74  36  73 /   0   0   0   0   0
DENVER CITY   77  46  72  38  74 /   0   0   0   0   0
BROWNFIELD    77  45  75  36  74 /   0   0   0   0   0
CHILDRESS     81  43  68  37  74 /   0   0   0   0   0
SPUR          80  44  75  40  74 /   0   0   0   0   0
ASPERMONT     85  43  78  40  75 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

&&

99/99
Hazardous weather outlook, Mar 27, 10:29 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1029 AM CDT THU MAR 27 2014

TXZ021>044-281530-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1029 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER AND NON PRECIPITATION

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM LATE THIS
MORNING THROUGH EARLY THIS EVENING AS GUSTY WESTERLY WINDS COMBINE
WITH HUMIDITY VALUES NEAR 10 PERCENT. A RED FLAG WARNING IS
IN EFFECT FOR THE ENTIRE HAZARDOUS WEATHER OUTLOOK AREA. OUTDOOR
BURNING IS HIGHLY DISCOURAGED. THE STRONGEST WINDS WILL OCCUR
ACROSS MUCH OF THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS
WHERE THEY WILL BECOME SUSTAINED AT 30 TO 40 MPH...WITH GUSTS TO
50 MPH. THESE STRONG WINDS WILL ALSO LOFT BLOWING DUST THAT WILL
REDUCE VISIBILITIES...PARTICULARLY DOWNWIND OF OPEN FIELDS AND
CONSTRUCTION SITES. A WIND ADVISORY IS IN EFFECT FOR LOCATIONS
ALONG AND NORTH OF A LITTLEFIELD TO FLOYDADA TO MEMPHIS LINE
THROUGH 3 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED TO CRITICAL FIRE WEATHER WILL BE POSSIBLE ACROSS THE
SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:59 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr
Mar 27, 10:45 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Floyd, Hale, Hall and 3 more4 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.